Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 80, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2022, 3:15 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 6, 2022, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:34 PM CDT | TSTM WND DMG | 7 W Coalmont, TN | REPORT OF A TREE DOWN ON HIGHWAY 50. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
865
WUUS54 KOHX 062015
SVROHX
TNC031-061-062100-
/O.NEW.KOHX.SV.W.0080.220606T2015Z-220606T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
315 PM CDT Mon Jun 6 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Coffee County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 400 PM CDT.
* At 314 PM CDT, a severe thunderstorm was located near Monteagle, or
12 miles east of Winchester, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
Beersheba Springs, Pelham and Fiery Gizzard State Park.
This includes Interstate 24 between mile markers 123 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 8578 3524 8582 3522 8587 3529 8591
3531 8597 3556 8592 3552 8588 3553 8588
3551 8582 3553 8572 3549 8554 3543 8554
3542 8551 3541 8551 3541 8549 3536 8551
3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 2014Z 210DEG 28KT 3525 8591
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnwell1 follow-up statement
936
WWUS54 KOHX 062043
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
343 PM CDT Mon Jun 6 2022
TNC031-062053-
/O.CAN.KOHX.SV.W.0080.000000T0000Z-220606T2100Z/
Coffee TN-
343 PM CDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3529 8571 3539 8587 3552 8588 3553 8587
3551 8582 3552 8579 3553 8571 3549 8554
3543 8554 3542 8551 3541 8551 3541 8549
3536 8551 3534 8554 3532 8556
TIME...MOT...LOC 2043Z 210DEG 28KT 3545 8577
$$
TNC061-062100-
/O.CON.KOHX.SV.W.0080.000000T0000Z-220606T2100Z/
Grundy TN-
343 PM CDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR GRUNDY COUNTY...
At 343 PM CDT, a severe thunderstorm was located 9 miles northwest of
Gruetli-Laager, or 16 miles south of McMinnville, moving northeast at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 8571 3539 8587 3552 8588 3553 8587
3551 8582 3552 8579 3553 8571 3549 8554
3543 8554 3542 8551 3541 8551 3541 8549
3536 8551 3534 8554 3532 8556
TIME...MOT...LOC 2043Z 210DEG 28KT 3545 8577
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:04 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 6, 2:04 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 204 PM CDT Mon Jun 6 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Tuesday Night) Issued at 131 PM CDT Mon Jun 6 2022 Showers and storms continue to move east into the mid state ahead of the upper shortwave trough that will bring additional showers and storms through the overnight hours. CAPE values will be highest across the western half of the area, and deep layer shear continues to trend upward this afternoon into the evening. Strong to severe thunderstorms will be possible, with the main threat being damaging wind gusts. Low level shear is strong as well, so cant rule out tornado potential this afternoon and evening either. Ahead of a weak cold front associated with this upper wave tonight, another band of showers and storms will be possible. Some instability does look to remain overnight, so strong to severe storm potential will remain, but also added moisture with high PWAT values around 2 inches will allow for a flooding threat as well. CAMs are highlighting areas along and north of I-40 for heavy rain potential, but everywhere in the mid state will need to be weather aware this afternoon through tomorrow morning for flooding potential with heavy rain, and strong to severe thunderstorms with damaging winds and maybe even a tornado or two. Another weaker shortwave will move through during the day Tuesday, but it looks like we will have a short break in the rain Tuesday morning. Diurnal heating as well as the approaching wave will increase precip chances during the afternoon and into the evening. Strong to severe storms may be possible if instability can increase during the afternoon hours, but that will depend on how much coverage and how long the rain lasts during the morning hours after sunrise Tuesday morning. Another shortwave will be right on the heels of the earlier Tuesday shortwave trough, so rain chances look to continue Tuesday night into Wednesday morning. && .LONG TERM... (Wednesday through next Monday) Issued at 131 PM CDT Mon Jun 6 2022 Wednesday looks to start with ongoing showers and a few thunderstorms as the shortwave approaches and the Midwest broad trough continues to develop and swing eastward. Best chances for showers and thunderstorms on Wednesday still looks to be during the afternoon to early evening, yet again with some instability and shear in place, so more strong to severe storms will be possible then as well. Drier conditions should move in on Thursday, maybe with isolated showers in the south and east, as northwest flow moves in aloft. That wont last long though as a strong shortwave moves through the upper flow and brings showers and thunderstorms in Friday afternoon and evening, possibly carrying into the early morning hours Saturday. Most of the instability stays to our south, but if that CAPE creeps northward with the next model runs through the week, we could have another strong to severe storm threat Friday afternoon and evening. Saturday may be dry for the northwest, but some lingering showers could hold in the south and east during the day. Northwest flow and an approaching ridge will start off Sunday and next week, with a much welcomed drier period. The upper high in the Plains does not move as far east as previous runs, so the hot temps stay off to our west, but still expecting highs in the 90s Tuesday and Wednesday. && .AVIATION... (18Z TAFS) Issued at 1205 PM CDT Mon Jun 6 2022 VFR conditions will continue into this afternoon, but waves of showers and thunderstorms will bring impacts, especially this evening and overnight. A few severe storms are possible and local very heavy rain is expected. Southerly winds will be gusty near 20KT at times today. Stronger gusts over 40KT are likely in and near storms. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 87 68 85 / 90 60 60 90 Clarksville 67 85 67 84 / 90 50 60 80 Crossville 64 79 64 79 / 80 70 60 90 Columbia 67 87 67 84 / 90 60 60 80 Cookeville 66 82 67 81 / 90 60 60 90 Jamestown 63 80 63 80 / 90 60 60 90 Lawrenceburg 67 84 67 82 / 70 50 60 80 Murfreesboro 67 87 68 85 / 90 50 60 90 Waverly 67 85 68 83 / 80 50 50 80 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....13
Hazardous weather outlook, Jun 6, 2:33 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 233 PM CDT Mon Jun 6 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-071945- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 233 PM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms will be possible across the mid state this afternoon through the overnight hours, especially along and west of I-65. Main concerns will be strong to damaging winds, brief heavy downpours that may lead to localized flooding, and some large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. During the afternoon and evening hours Tuesday, Wednesday, and possibly Friday, strong to severe thunderstorms will be possible across the mid state, with the main threats being damaging wind gusts and heavy rainfall that may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 06
In the hours before
Special weather statement, Jun 6, 1:47 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Mon Jun 6 2022
TNZ005-006-023-024-061930-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
147 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of northwestern
Montgomery, Stewart, Houston and northern Humphreys Counties through
230 PM CDT...
At 147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Canton to 6 miles north of
Camden. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waverly, Camden, Dover, Erin, Tennessee Ridge, Big Rock, Cumberland
City, Land Between The Lakes, Houston County Airport and Indian
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8755 3616 8763
3604 8800 3612 8792 3617 8792 3622 8795
3631 8796 3640 8802 3668 8801
TIME...MOT...LOC 1847Z 220DEG 42KT 3665 8797 3614 8799
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jun 6, 2:13 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
213 PM CDT Mon Jun 6 2022
TNZ061-095-061945-
Giles TN-Marshall TN-
213 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southwestern
Marshall and southeastern Giles Counties through 245 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pulaski, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pulaski, Cornersville, Goodspring and Frankewing.
This includes Interstate 65 between mile markers 10 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 8700 3518 8715 3544 8688 3530 8669
3525 8675 3526 8683 3516 8683
TIME...MOT...LOC 1913Z 225DEG 22KT 3518 8702
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jun 6, 2:29 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
229 PM CDT Mon Jun 6 2022
TNZ005-006-023>025-062030-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
229 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, eastern Stewart, Houston and northeastern Humphreys
Counties through 330 PM CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to near Waverly. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville, Waverly, Erin, Tennessee Ridge, Charlotte, Vanleer,
Cumberland City, Slayden, Indian Mound, Palmyra, Cunningham and
Woodlawn.
This includes Interstate 24 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 8736 3607 8789 3664 8772 3664 8722
TIME...MOT...LOC 1929Z 235DEG 18KT 3662 8769 3612 8784
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jun 6, 2:48 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
248 PM CDT Mon Jun 6 2022
TNZ059-062-062030-
Rutherford TN-Williamson TN-
248 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of west central
Rutherford and southeastern Williamson Counties through 330 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nolensville, or 9 miles southeast of Franklin, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Eagleville and Triune.
This includes the following highways...
Interstate 65 between mile markers 61 and 62.
Interstate 24 between mile markers 67 and 78.
Interstate 840 between mile markers 34 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3574 8669 3586 8685 3596 8669 3598 8649
3588 8635
TIME...MOT...LOC 1948Z 232DEG 13KT 3583 8672
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jun 6, 2:53 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
253 PM CDT Mon Jun 6 2022
TNZ026-027-059-062030-
Williamson TN-Davidson TN-Cheatham TN-
253 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southwestern
Davidson, north central Williamson and southeastern Cheatham Counties
through 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pegram, or 11 miles south of Ashland City, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland City, Nashville, Forest Hills, Belle Meade, Kingston Springs,
Pegram, Bellevue, Berry Hill, Beaman Park, Bells Bend and Natchez
Trace At Highway 96.
This includes the following highways...
Interstate 40 between mile markers 186 and 212.
Interstate 65 between mile markers 81 and 87.
Interstate 24 between mile markers 47 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3597 8700 3609 8717 3635 8701 3616 8671
TIME...MOT...LOC 1953Z 221DEG 23KT 3609 8703
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jun 6, 3:11 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT Mon Jun 6 2022
TNZ028-062-063-062100-
Cannon TN-Rutherford TN-Wilson TN-
311 PM CDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of Rutherford,
southeastern Wilson and northwestern Cannon Counties through 400 PM
CDT...
At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to 12 miles southwest of
Murfreesboro. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Woodbury, Smyrna, Watertown, Walterhill, Auburntown,
Cedars Of Lebanon State Park, Lascassas, Christiana, Rockvale, Milton
and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 8606 3606 8605 3604 8605 3603 8604
3601 8604 3595 8600 3581 8601 3565 8647
3568 8652 3569 8652 3570 8658 3599 8651
3621 8610
TIME...MOT...LOC 2011Z 237DEG 24KT 3595 8647 3571 8653
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:30 PM CDT | Special Weather Statement | OHX | Stewart | 45 min |
| Jun 6, 1:32 PM CDT | Special Weather Statement | OHX | Giles | 43 min |
| Jun 6, 1:47 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 43 min |
| Jun 6, 2:13 PM CDT | Special Weather Statement | OHX | Giles | 32 min |
| Jun 6, 2:29 PM CDT | Special Weather Statement | OHX | Houston, Montgomery | 61 min |
| Jun 6, 2:48 PM CDT | Special Weather Statement | OHX | Rutherford | 42 min |
| Jun 6, 2:53 PM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Jun 6, 3:11 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 49 min |
| Jun 6, 3:19 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 41 min |
| Jun 6, 3:53 PM CDT | Special Weather Statement | OHX | Van Buren | 52 min |
| Jun 6, 3:55 PM CDT | Special Weather Statement | OHX | Robertson | 50 min |
| Jun 6, 3:57 PM CDT | Special Weather Statement | OHX | Cumberland | 48 min |
| Jun 6, 4:08 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 52 min |
| Jun 6, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 39 min |
| Jun 6, 5:04 PM CDT | Special Weather Statement | OHX | Sumner | 41 min |
| Jun 6, 5:09 PM CDT | Special Weather Statement | OHX | Montgomery | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.